Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 121, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 11, 2019, 12:25 AM CDT for Taney County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2019, 12:25 AM CDT (05:25 UTC)
- Expired
- Oct 11, 2019, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Taney County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 3:11 AM CDT | FLASH FLOOD | 1 Wnw Branson, MO | DELAYED REPORT. STOCKSTILL PARK ALONG ROARK CREEK COMPLETELY UNDER WATER AND FLOODED. |
| Oct 11, 3:18 AM CDT | FLASH FLOOD | 1 Se Branson, MO | STATE HIGHWAY 76 CLOSED BETWEEN COMMERCIAL ST AND LAKE SHORE DRIVE DUE TO FLOODING. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.1
The text
As transmitted.
618 WGUS53 KSGF 110525 FFWSGF MOC213-110830- /O.NEW.KSGF.FF.W.0121.191011T0525Z-191011T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 1225 AM CDT Fri Oct 11 2019 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Western Taney County in southwestern Missouri... * Until 330 AM CDT. * At 1224 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Locations in the warning include... Branson... Table Rock State Park... Hollister... Merriam Woods... Rockaway Beach... Bull Creek... Table Rock... Walnut Shade... This warning includes but is not limited to the following low water crossings... Highway 176 near Rockaway Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3682 9330 3681 9305 3650 9328 3650 9331 $$ Wise
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 8:04 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 10, 8:04 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
804 PM CDT Thu Oct 10 2019
.MESOSCALE DISCUSSION...
Issued at 804 PM CDT Thu Oct 10 2019
Have allowed severe thunderstorm watch 673 to expire at 8 pm.
Still a few strong to severe storms over central Missouri and
these will track to the northeast and out of the area in the next
hour or so. Otherwise, showers and storms will continue across the
area much of the night as the cold front moves through the region
and post frontal lift continues the rain chances.
&&
.SHORT TERM...(This evening through Friday)
Issued at 154 PM CDT Thu Oct 10 2019
Showers and thunderstorms have been ongoing across much of the NW
half of the CWA today, which has caused some flood concerns and
also worked over the environment. Through the rest of this
evening, primary concern is with severe and flooding potential.
Uncertainty exists in how much instability can develop behind the
pre-frontal convection and the convection along the front. At this
time, there appears to be a low end chance for enough
instability recovery to allow for a severe threat. Wind profiles
are more than sufficient for severe weather and certainly have
forcing mechanisms in place, so instability really is the key
piece at this point. Damaging winds to 60mph and 1 inch hail are
the primary threats, but can't completely rule out a tornado over
the far SW. There also exists a severe threat over the south-
central CWA where no precip has been observed. Primarily a large
hail and damaging wind threat there that will have to be watched
closely.
Behind the cold front precip will linger with rapidly decreasing
thunder potential through the night. Skies quickly clear out from
the W on Friday, but the bigger story is the temperatures. 8am
Friday temperatures will range from the upper 30s over the
western CWA to the mid 50s over the SE. By mid afternoon,
temperatures will mainly be in the mid to upper 40s.
.LONG TERM...(Friday Night through Thursday)
Issued at 154 PM CDT Thu Oct 10 2019
Main story in the long is temperatures and frost potential Friday
night into early Saturday. Clear skies, a dry airmass, and
decreasing winds will allow frost to develop across most of the
area as temperatures fall in the low to mid 30s. May see some
isolated areas that see true hard freeze potential (freezing temps
for 3 hours), but most areas are not expected to.
Otherwise should see temperature rebound more toward normal
through Monday. Only significant chances of precip in the long
term is Monday night into Tuesday night when a cold front may move
through, which would lead to a bit of a cool down Wednesday and
Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu Oct 10 2019
Cold front currently moving through western Missouri late this
afternoon will continue to trek eastward through the evening
hours. The front has made it through KJLN and will move through
the KSGF and KBBG sites later this evening, with a wind shift to
the northwest. Ahead of the front there will be periodic showers
and thunderstorms, which may reduce visibilities and ceilings
briefly into the lower MVFR or even IFR categories. Otherwise,
expect post frontal precipitation to come back in later tonight,
with ceilings falling into the MVFR and IFR flight categories.
Clouds will quickly clear from west to east Friday morning with
clear and breezy conditions then expected through 00Z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for MOZ079-088>090-
093>095-101>104.
KS...NONE.
&&
MESOSCALE...Raberding
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...RaberdingHazardous weather outlook, Oct 10, 8:48 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 848 PM CDT Thu Oct 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 848 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Isolated strong to possibly severe thunderstorms will be possible the remainder of the evening as a cold front moves trough the region. Hail up to 1 inch in diameter along with a few wind gusts up to 60 mph will be the main threats. Heavy rainfall rates with thunderstorms will lead to a limited flash flood risk across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost will be likely Friday night and early Saturday morning with low temperatures in the low to mid 30s. Low lying sheltered areas of the Ozarks will have the greatest risk for frost. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Oct 10, 10:27 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
1027 PM CDT Thu Oct 10 2019
KSZ101-MOZ088-093-110415-
Cherokee KS-Jasper MO-Newton MO-
1027 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE...
NORTHWESTERN NEWTON AND JASPER COUNTIES UNTIL 1115 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galena, or near Baxter Springs, moving northeast at 45 mph.
Locations impacted include...
Joplin... Carthage...
Webb City... Carl Junction...
Baxter Springs... Galena...
Oronogo... Carterville...
Duquesne... Duenweg...
Loma Linda... Airport Drive...
Leawood... Lowell...
Silver Creek... Alba...
Purcell... Shoal Creek Drive...
Saginaw... Carytown...
This includes the following highways...
Interstate 44 between mile markers 0 and 17.
Interstate 49 between mile markers 34 and 35, and between mile
markers 37 and 53.
LAT...LON 3736 9448 3725 9406 3691 9461 3692 9462
3700 9462 3700 9469 3702 9472
TIME...MOT...LOC 0327Z 219DEG 40KT 3700 9461
RaberdingSpecial weather statement, Oct 10, 10:38 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
1038 PM CDT Thu Oct 10 2019
MOZ088-110430-
Jasper MO-
1038 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JASPER COUNTY UNTIL 1130
PM CDT...
At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Joplin, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Joplin... Carthage...
Webb City... Carl Junction...
Oronogo... Carterville...
Duquesne... Jasper...
Airport Drive... Alba...
Purcell... Carytown...
Neck City... Brooklyn Heights...
Oakland Park... Iron Gates...
This includes Interstate 49 between mile markers 41 and 55.
LAT...LON 3736 9446 3732 9408 3705 9449 3705 9457
3706 9459 3709 9462 3714 9462
TIME...MOT...LOC 0337Z 219DEG 39KT 3709 9453
RaberdingLocal storm report, Oct 10, 10:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 1 NE IRON GATES 37.07N 94.54W
10/10/2019 U1.00 INCH JASPER MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
DSALocal storm report, Oct 10, 10:56 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 2 W SHOAL CREEK DRIVE 37.04N 94.56W
10/10/2019 U1.00 INCH NEWTON MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Oct 10, 11:06 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 1 ENE BRANSON 36.65N 93.21W
10/10/2019 TANEY MO EMERGENCY MNGR
FLOODING ON JASMINE ROAD EAST OF THE
LANDING.
&&
DSALocal storm report, Oct 10, 11:11 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1111 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLASH FLOOD 1 W HOLLISTER 36.62N 93.23W
10/10/2019 TANEY MO EMERGENCY MNGR
FLOODING ALONG A CREEK BEHIND FIRE STATION
#1 GETTING INTO A HOUSE OR TWO.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:14 PM CDT | Special Weather Statement | SGF | Miller | 46 min |
| Oct 10, 7:26 PM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Oct 10, 7:28 PM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Oct 10, 7:39 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 66 min |
| Oct 10, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 67 min |
| Oct 10, 8:38 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Oct 10, 9:01 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan, St. Clair | 15 hr |
| Oct 10, 9:05 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Laclede, Polk | 18 hr |
| Oct 10, 10:27 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| Oct 10, 10:38 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 10, 10:48 PM CDT | Flash Flood Warning | SGF | Taney | 3 hr |
| Oct 11, 12:13 AM CDT | Flood Watch | SGF | Barry, Christian, Stone, Taney | 4 hr |
| Oct 11, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 26 min |
| Oct 11, 12:46 AM CDT | Special Weather Statement | SGF | Douglas, Wright | 44 min |
| Oct 11, 1:37 AM CDT | Areal Flood Warning | SGF | Taney | 8 hr |
| Oct 11, 2:11 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone | 7 hr |
| Oct 11, 2:47 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene | 7 hr |
| Oct 11, 3:42 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 10 hr |
| Oct 11, 3:57 AM CDT | Areal Flood Warning | SGF | Ozark | 6 hr |
| Oct 11, 8:19 AM CDT | River Flood Warning | SGF | McDonald | 23 hr |
| Oct 11, 9:03 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone | 6 hr |
| Oct 11, 9:06 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Oct 11, 9:53 AM CDT | Areal Flood Warning | SGF | Texas, Webster, Wright | 5 hr |
| Oct 11, 10:12 AM CDT | River Flood Warning | SGF | Vernon | 34 hr |
| Oct 11, 11:44 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 3 hr |
| Oct 11, 1:13 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 19 hr |
| Oct 11, 2:48 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 4 more | 19 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.